Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Having left side tenderness, swelling of the upper shoulder, lower neck with headache. Taking advil

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
i have left side tenderness and some swelling of the upper shoulder, lower neck with headache that is causing nausea. Taking 800 mg of advil does not help. Had this for 12 hours.
Posted Sat, 6 Apr 2013 in Headache and Migraines
Answered by Dr. Das Arindam 43 minutes later

Thank you for posting a query.

Look, headache and nausea indicates possibility of migraine attack. But, the swelling and tenderness of the upper shoulder may occur due to some unnoticed trauma.

In this condition, advil alone is not effective. It can also aggravate the nausea.

First of all, you have to take complete bed rest.

You have to take other nonsteroidal anti-inflammatory agents like paracetamol or aceclofenac group of drug. Apart from that take a pantoprazole group of drug before taking this medicine.

For nausea, due to migraine, you have to take Prochlorperazine group of drug.

If the above mentioned drugs fail to give any relief, you have to take a sedative agent like alprazolam group of drug. For this, you need a prescription. So, you have to consult with your family physician for a detailed prescription.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor